# SDR 2011FA0000028

- Difficulty date: January 17, 2011
- Submitted: January 18, 2011
- Operation: General aviation
- Aircraft: N31343
- Make and model: Piper PA-44-180
- Aircraft serial: 4496222
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YK2
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Packing
- Part number: 603A
- Condition: Malfunctioned
- Location: Zone 700
- Part time: 3,746 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FIELD ENGINEER REPORTED A SAFETY HAZARD OF THE PARKING BRAKE VALVE ASSY.  IT IS THAT WHEN THE PILOT TOES THE BRAKE PEDALS NORMALLY THE PARKING BRAKE VALVE WILL CLOSE ITSELF.  AND THE SAME MALFUNCTION HAS OCCURRED MANY TIMES IN THE PAST YEARS.  AFTER DISASSEMBLING AND INSPECTING THE VALVE PARTS, FOUND THIS MALFUNCTION IS CAUSED BY THAT THE DECREASED FRICTION OF THE CAM AND O-RINGS CAN'T MEET THE SPRING FORCE OF THE 2 CHECK VALVES AND THIS IS BECAUSE OF THE LONG USE TIME OF THIS PARKING BRAKE VALVE.  BUT DO NOT KNOW WHEN THIS MALFUNCTION WOULD OCCUR.
